Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 22, 2017, 3:04 PM CST for 10 counties in Texas. It took effect at Feb 23, 2017, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 3:04 PM CST (21:04 UTC)
- In effect from
- Feb 23, 2017, 11:00 AM CST
- Expired
- Feb 23, 2017, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3286 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746 WWUS84 KSJT 222104 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service SAN ANGELO TX 304 PM CST Wed Feb 22 2017 TXZ049-054-064-065-071-072-076-098-113-127-230500- /O.NEW.KSJT.FW.W.0002.170223T1700Z-170224T0200Z/ Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell-Jones- Taylor- 304 PM CST Wed Feb 22 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM THURSDAY FOR VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...HIGH FIRE DANGER AND GUSTY WINDS... .Well above normal temperatures on Thursday, combined with minimum afternoon humidities between 10 and 15 percent, high fire danger and gusty southwest winds will contribute to critical fire weather conditions across the western Big Country, western Concho Valley and Crockett county Thursday afternoon and evening. The National Weather Service in SAN ANGELO has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. * Wind...Southwest winds 20 to 25 mph with gusts around 30 mph. * Humidity...10 to 15 percent. * Fuels...Dry fuels and afternoon temperatures near 90 degrees. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
119 WWUS84 KSJT 230902 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service SAN ANGELO TX 302 AM CST Thu Feb 23 2017 TXZ049-054-064-065-071-072-076-098-113-127-240200- /O.CON.KSJT.FW.W.0002.170223T1700Z-170224T0200Z/ Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell-Jones- Taylor- 302 AM CST Thu Feb 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...HIGH FIRE DANGER AND GUSTY WINDS... The National Weather Service in SAN ANGELO has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. * Wind...Southwest winds 20 to 25 mph with gusts around 30 mph. * Humidity...10 to 15 percent. * Fuels...Dry fuels and afternoon temperatures near 90 degrees. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 11:48 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 22, 11:48 AM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1148 AM CST Wed Feb 22 2017 .AVIATION... /18Z TAFS/ VFR conditions will continue across the terminals the next 24 hours, with clear skies through the period. Light southwest winds through tonight will become gusty Thursday afternoon. Highest winds will affect KSJT and KABI where gusts to 25 knots are anticipated. && .PREV DISCUSSION... /issued 508 AM CST Wed Feb 22 2017/ AVIATION... /12Z TAFS/ VFR conditions will continue at all sites through the next 24 hours. Winds will be from the west to southwest at 5 to 10 knots, becoming light and variable overnight. PREV DISCUSSION... /issued 441 AM CST Wed Feb 22 2017/ SHORT TERM... (Today and Tonight) Unseasonably warm temperatures will continue across West Central Texas through the next 24 hours. Winds will be light from the southwest under sunny skies, allowing afternoon highs to climb into the mid to upper 80s. Overnight low temperatures will be 10 to 15 degrees above seasonal normals in the upper 40s to mid 50s. Daniels LONG TERM... (Thursday through Wednesday) Look for hot temperatures Thursday due to west to southwest winds and 850 MB temperatures of 20 to 22 DEG C. The record high is likely to be broken by at least 5 degrees for San Angelo Thursday, which is currently 85 set in 2012. The record high for Abilene is 89, set in 1918, and at least may be tied. Highs will be in the upper 80s to lower 90s. A cold front will move south across West Central Texas Thursday night as a strong storm moves across the central Plains and Great Lakes. Temperatures by Saturday will be closer to normal, with highs in the 60s. Expect cool mornings this weekend with lows in the 30s Saturday morning. A warmup is expected for early next week, with highs near 80 by Tuesday. Going with mainly a dry forecast for the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 88 47 68 / 0 0 0 0 San Angelo 52 91 48 73 / 0 0 0 0 Junction 48 90 49 74 / 0 0 0 0 Brownwood 48 88 47 71 / 0 0 0 0 Sweetwater 55 87 47 68 / 0 0 0 0 Ozona 47 86 47 71 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/24
Hazardous weather outlook, Feb 22, 4:37 AM CST, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 437 AM CST Wed Feb 22 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 437 AM CST Wed Feb 22 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.